Winter Weather, Carbon
- When
- February 14, 8:00 PM EST to February 15, 6:00 AM EST
- Where
- Carbon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
Snow fell over the higher terrain of the Poconos from the evening of the 14th into the early morning of the 15th. The snow ended before the start of the morning commute on the 15th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow fell over the higher terrain of the Poconos from the evening of the 14th into the early morning of the 15th. The snow ended before the start of the morning commute on the 15th. Accumulations averaged 1 to 3 inches and included 2.5 inches in Tobyhanna (Monroe County) and 1.8 inches in Pocono Summit (Monroe County). The snow was called by the return flow of milder, but also more moist air around a departing high pressure system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 14, 6:26 PM EST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 626 PM EST TUE FEB 14 2012 .SYNOPSIS... HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE EAST COAST DURING THE DAY WEDNESDAY INTO WEDNESDAY NIGHT, BEFORE AN AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION ON THURSDAY AND DRAGS A FRONTAL SYSTEM ACROSS OUR AREA. HIGH PRESSURE WILL BUILD JUST TO OUR SOUTH LATE FRIDAY INTO EARLY SATURDAY BEFORE A SECONDARY, WEAKER BOUNDARY CROSS THE AREA SATURDAY NIGHT. A STORM SYSTEM IS FORECAST TO MOVE OFF THE SOUTHEAST COAST SUNDAY AND MOSTLY REMAIN TO OUR SOUTH. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA MONDAY INTO TUESDAY OF NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... A MID LEVEL SHORT WAVE APPROACHING FROM THE WEST AND WILL PASS OVERHEAD TONIGHT. LATEST RADAR SHOWED SHOWERS HAVE DEVELOPED TO THE WEST AND CONTINUED TO MOVE EWD. HAVE INCREASED POPS OVER THE DELMARVA AND WRN AREAS TO ACCOUNT FOR THIS AND EVEN BUMPED THEM UP SLIGHTLY FURTHER E. WHILE PRECIP IS GENLY LIGHT AND QPF IS LOW, IT IS INDEED RAINING AND RADAR SHOWED THAT IT THE AREA CONTINUED WELL BACK INTO PA. POPS MAY NEE IT WILL BE MOSTLY LIGHT RAIN SHOWERS AND SPRINKLES IN OUR REGION WITH PERHAPS SOME LIGHT SNOW SHOWERS AND FLURRIES IN THE ELEVATED TERRAIN. THE SKY IS FORECAST TO REMAIN CLOUDY OVERNIGHT. WITH THE CLOUD COVER, TEMPERATURES SHOULD DROP ONLY INTO THE 30S AT MOST LOCATIONS. EVEN AS WEAK SURFACE LOW PRESSURE FROM THE WEST PASSES ACROSS OUR SOUTHERN COUNTIES LATE TONIGHT, THEN OFF THE COAST, THE WIND SHOULD REMAIN LIGHT AND VARIABLE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/... AS THE MID LEVEL SHORT WAVE AND THE WEAK SURFACE LOW MOVE FARTHER TO OUR EAST ON WEDNESDAY, SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST. CLOUDS ARE EXPECTED TO LINGER THROUGH THE MORNING UNTIL A SECONDARY MID LEVEL IMPULSE FROM THE WEST PASSES OVERHEAD AROUND MIDDAY. SOME CLEARING IS ANTICIPATED FOR THE AFTERNOON IN THE WAKE OF THE MID LEVEL FEATURE. TEMPERATURES ON WEDNESDAY AFTERNOON ARE FORECAST TO BE ABOUT 10 DEGREES ABOVE NORMAL WITH A WEST NORTHWEST WIND AROUND 10 MPH. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... THE MAIN FOCUS IN THE EXTENDED IS THE SYSTEM PROGGED FOR THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL BE MOVING OUT OF OUR AREA WEDNESDAY NIGHT INTO EARLY THURSDAY AHEAD OF THE APPROACHING STORM SYSTEM. PRECIPITATION IS NOT EXPECTED TO START UNTIL EARLY THURSDAY AS THE SYSTEM GETS CLOSER, SO WEDNESDAY NIGHT WE ARE MAINLY EXPECTING AN INCREASE IN CLOUD COVER. HOWEVER, AS THE SURFACE LOW MOVES INTO THE GREAT LAKES REGION DURING THE DAY THURSDAY, A WARM FRONT IS EXPECTED TO LIFT TOWARD OUR AREA, WHILE THE COLD FRONT APPROACHES FROM THE WEST. HOWEVER, THE SYSTEM MAY OCCLUDE AS IT MOVES NORTHWARD, AND A SECONDARY LOW MAY FORM RIGHT AROUND OUR AREA OR JUST SOUTH, SO THE WARM FRONT MAY NOT MAKE IT COMPLETELY THROUGH THE AREA. NEVERTHELESS, WE EXPECT SOME LIGHT PRECIPITATION TO BEGIN DURING THE EARLY PART OF THE DAY AS OVER- RUNNING MOISTURE PUSHES ACROSS OUR AREA, THEN THE MAIN PRECIPITATION IS EXPECTED WITH/JUST AHEAD OF THE COLD/OCCLUDED FRONTAL PASSAGE. RIGHT NOW WE DO NOT HAVE A SIGNIFICANT AMOUNT OF QPF FORECAST, GENERALLY ONE-QUARTER OF A INCH OR LESS. DEPENDING ON WHEN THE PRECIPITATION STARTS, IT COULD BEGIN AS SNOW OR A MIXTURE, BUT AS THE DAY PROGRESSES, WE EXPECT THE PRECIPITATION TO TRANSITION TO RAIN EVERYWHERE. THE ONE THING THAT COULD KEEP THIS FROM HAPPENING IS IF ANY COLD AIR DAMMING OCCURS, BUT FOR NOW WE ARE NOT FORECASTING THIS. AFTER THE FRONT PASSES, ANY LEFT OVER/WRAP AROUND MOISTURE COULD CHANGE BACK TO AND/OR MIX WITH RAIN BEFORE IT ENDS. HIGH PRESSURE IS EXPECTED TO BUILD TO OUR SOUTH LATE FRIDAY INTO EARLY SATURDAY WHICH SHOULD PROVIDE FAIR WEATHER, BEFORE A WEAK SECONDARY BOUNDARY MOVES THROUGH THE AREA SATURDAY NIGHT. THIS SYSTEM IS NOT EXPECTED TO HAVE MUCH MOISTURE WITH IT, ALTHOUGH WE WOULD NOT BE SURPRISED TO SEE SOME LIGHT PRECIPITATION IN OUR NORTHWESTERN ZONES. AFTER THIS, THE FOCUS TURNS TO A STORM SYSTEM THAT WILL BE DEVELOPING ACROSS THE SOUTHERN STATES EARLY IN THE WEEKEND, BEFORE MOVING OFF THE SOUTHEAST COAST ON SUNDAY. ALL OF THE MODELS AGREE IN KEEPING THE MAIN SYSTEM TO OUR SOUTH, BUT IT IS POSSIBLE FOR SOME OF THE OUTER MOISTURE TO STREAM INTO A PORTION OF OUR AREA, MAINLY ON SUNDAY. FOR NOW WE ARE ONLY FORECASTING SLIGHT CHANCE POPS FOR SOME OF THE AREA, WITH A SMALL AREA FOR CHANCE POPS IN OUR SOUTHERN ZONES. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE EAST COAST ON MONDAY, BEFORE MOVING OFFSHORE TUESDAY. THE EARLY PART OF THE WEEK SHOULD REMAIN DRY, BUT PRECIPITATION MAY RETURN FOR THE MIDDLE TO END OF NEXT WEEK. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL, ESPECIALLY FOR THE END OF THIS WEEK INTO EARLY PART OF THE WEEKEND, BUT MAY RETURN CLOSE TO NORMAL FOR THE END OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO APPROACH FROM THE WEST THIS EVENING BEFORE PASSING OVERHEAD TONIGHT. THE SKY WILL LIKELY BECOME OVERCAST WITH CEILINGS STARTING IN THE 7000 TO 9000 FOOT RANGE THIS EVENING AND LOWERING TO AROUND 3000 TO 4000 FEET LATE TONIGHT. SOME RAIN HAS DEVELOPED OVER THE WRN TAD SITES AND WAS MOVG EWD. ATTM, IT APPEARS THAT THE RAIN IS LIGHT ENOUGH FOR ANY IMPACTED AIRPORTS TO REMAIN VFR...BUT SOME LCL MVFR CIGS CAN NOT BE RULED OUT. VFR CEILINGS ARE FORECAST TO LINGER THROUGH WEDNESDAY MORNING, WITH SOME CLEARING ANTICIPATED FOR THE AFTERNOON. THERE MAY BE SOME MVFR VISIBILITY RESTRICTIONS ON WEDNESDAY MORNING, MAINLY AT KRDG, KABE AND KMIV. THE WIND IS EXPECTED TO BE FROM THE SOUTH AT 8 KNOTS OR LESS INTO THIS EVENING. A LIGHT AND VARIABLE WIND IS FORECAST FOR TONIGHT. THE WIND IS ANTICIPATED TO BECOME NORTHWEST ON WEDNESDAY WITH SPEEDS INCREASING TO AROUND 10 KNOTS. .OUTLOOK... LOW CIGS/VSBYS ARE EXPECTED DURING THE DAY THURSDAY INTO THURSDAY NIGHT, BEFORE RETURNING BACK TO VFR FOR THE REST OF THE PERIOD. THERE COULD BE A MIXTURE OF PRECIPITATION TYPES EARLY THURSDAY, BEFORE BECOMING ALL RAIN LATER IN THE DAY. IT IS POSSIBLE THAT THE PRECIPITATION COULD MIX AGAIN BEFORE IT ENDS THURSDAY NIGHT. WINDS COULD GUST AROUND 20-25 MPH EACH AFTERNOON IN THE EXTENDED PERIOD, ESPECIALLY FRIDAY. && .MARINE... WEAK SURFACE LOW PRESSURE FROM THE WEST IS FORECAST TO PASS OFF THE COASTS OF SOUTHERN NEW JERSEY AND DELAWARE LATE TONIGHT. THE SYSTEM IS NOT PARTICULARLY STRONG, SO WIND SPEEDS AND WAVE HEIGHTS WILL LIKELY REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA. THE WIND DIRECTION IS EXPECTED TO FAVOR THE SOUTHWEST TONIGHT AND THE WEST NORTHWEST ON WEDNESDAY. .OUTLOOK... SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR MUCH OF THE LONG TERM PORTION OF THE FORECAST, EXCEPT FOR A PERIOD FRIDAY INTO SATURDAY WHEN WINDS MAY APPROACH OR EXCEED 25 KNOTS. OTHERWISE, WINDS ARE EXPECTED TO REMAIN BELOW 25 KNOTS, AND SEAS ARE NOT EXPECTED TO EXCEED 3-4 FEET. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...IOVINO/NIERENBERG SHORT TERM...IOVINO LONG TERM...ROBERTSON AVIATION...IOVINO/NIERENBERG/ROBERTSON MARINE...IOVINO/ROBERTSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EST TUE FEB 14 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-067>071- 152045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 340 PM EST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-152045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 PM EST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-008-PAZ054-055-061-062-152045- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 340 PM EST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357257, 357258.